Alert archive / Illinois / Flash Flood Warnings in 2014

Flash Flood Warning 43, NWS Paducah, KY

August 8, 2014Hamilton County, Illinois

NWS Paducah, KY issued this flash flood warning at Aug 8, 2014, 5:01 AM CDT for Hamilton County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 5:01 AM CDT (10:01 UTC)
Expired
Aug 8, 2014, 8:00 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Hamilton County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WGUS53 KPAH 081001
FFWPAH
ILC065-081300-
/O.NEW.KPAH.FF.W.0043.140808T1001Z-140808T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CDT FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 800 AM CDT.

* AT 500 AM CDT...RADAR ESTIMATED HEAVY RAINS REPEATING OVER THE 
  SAME AREA. ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BELLE PRAIRIE CITY...  
BROUGHTON...DAHLGREN...MACEDONIA AND MCLEANSBORO. CREEKS...STREAMS   
AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE   
DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3790 8837 3791 8871 3819 8871 3826 8870
      3826 8837

$$
1 follow-up statement
424 
WGUS73 KPAH 081130
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT FRI AUG 8 2014

ILC065-081141-
/O.CAN.KPAH.FF.W.0043.000000T0000Z-140808T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON IL-
630 AM CDT FRI AUG 8 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HAMILTON COUNTY IN
SOUTH CENTRAL ILLINOIS...

LAT...LON 3790 8837 3791 8871 3819 8871 3826 8870
      3826 8837

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:50 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 8, 1:50 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
150 AM CDT Fri Aug 8 2014

.SHORT TERM...(Today through Sunday night)
Issued at 114 AM CDT FRI AUG 8 2014

A wave that is flattening out upon its passage will continue to do
so as it scoots off to the south and east today. Pops will remain
relatively high with the boundary lingering in the vicinity and
the wave aloft moving through and ultimately departing the region.

After that, the northwest flow express keeps shooting several
pieces of energy overtop the FA, where the boundary will linger.
Obviously subtle factors will revolve around this, the overall
theme of a high pop, then diminishing but still lingering pop into
the weekend holds.

Due to the heat/humidity and clouds/rain chances, highs hold in
the middle 80s with warm and miggy lows in the lower 70s.

.LONG TERM...(Monday through Thursday)
Issued at 150 AM CDT FRI AUG 8 2014|

The upper level flow pattern will remain as it has been most of the
summer...with a sharp ridge over the West and troughing over the
East. This will continue to place our region in a northwest flow
aloft with occasional influxes of cool Canadian air.

The long term period will start off with a very warm and moist air
mass in place Monday. The models are in general agreement that a 500
mb shortwave will begin to approach our region from the northern
Plains. There is a chance of some showers and storms on Monday in
the moist and unstable air ahead of this feature.

On Monday night...it appears that a diffuse frontal boundary
associated with the aforementioned shortwave will move southeast
into the Lower Ohio Valley. The boundary is difficult to locate at
the surface in most guidance...but shows up more clearly at 850 mb.
In any case...the passage of the boundary should occur by Tuesday
afternoon. Will linger small pops into Tuesday.

Tuesday night through Thursday...another influx of unseasonably cool
dry air will occur as another deep closed low forms over the Great
Lakes region. The greatest departures from normal will be with
minimum temps...much like the past few dry air masses. Daytime highs
will average a few degrees below normal.

&&

.AVIATION...
Issued at 114 AM CDT FRI AUG 8 2014

Expect occasional showers to persist through the early morning
hours in the kevv/kowb areas. The duration of showers will be
shorter in the kcgi/kpah areas. All areas should be mainly
mvfr...but periods of ifr are possible especially around sunrise.
General improvement is expected during the afternoon and
evening...with vfr conditions outside of isolated showers and
storms.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Aug 8, 4:26 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
426 AM CDT FRI AUG 8 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
426 AM CDT FRI AUG 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST. HEAVY RAIN WILL BE THE PRIMARY
ASSOCIATED HAZARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE FORECAST ALMOST DAILY. HEAVY RAIN AND LIGHTNING
LOOK TO BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 4:38 AM CDTAreal Flood AdvisoryPAHFranklin, Hamilton112 min

Nearby

Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.